Inhibition of warfarin anticoagulation associated with chelation therapy

Heidi Braun Grebe, Philip J. Gregory

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

Chelation therapy originally was administered exclusively to patients with heavy metal poisoning. Now some physicians are administering this therapy for numerous conditions, most commonly coronary heart disease. A 64-year-old man experienced impaired warfarin anticoagulation after undergoing chelation therapy. His international normalized ratio (INR) fell from 2.6 the day before to 1.6 the day after therapy was administered. Whether chelation therapy decreases the effectiveness of warfarin anticoagulation is uncertain. However, because of this potential interaction, clinicians should consider increased INR monitoring in patients undergoing chelation therapy.

Original languageEnglish
Pages (from-to)1067-1069
Number of pages3
JournalPharmacotherapy
Volume22
Issue number8
StatePublished - 2002
Externally publishedYes

Fingerprint

Chelation Therapy
Warfarin
International Normalized Ratio
Physiologic Monitoring
Coronary Disease
Physicians
Therapeutics

All Science Journal Classification (ASJC) codes

  • Pharmacology (medical)
  • Pharmacology, Toxicology and Pharmaceutics(all)

Cite this

Grebe, H. B., & Gregory, P. J. (2002). Inhibition of warfarin anticoagulation associated with chelation therapy. Pharmacotherapy, 22(8), 1067-1069.

Inhibition of warfarin anticoagulation associated with chelation therapy. / Grebe, Heidi Braun; Gregory, Philip J.

In: Pharmacotherapy, Vol. 22, No. 8, 2002, p. 1067-1069.

Research output: Contribution to journalArticle

Grebe, HB & Gregory, PJ 2002, 'Inhibition of warfarin anticoagulation associated with chelation therapy', Pharmacotherapy, vol. 22, no. 8, pp. 1067-1069.
Grebe, Heidi Braun ; Gregory, Philip J. / Inhibition of warfarin anticoagulation associated with chelation therapy. In: Pharmacotherapy. 2002 ; Vol. 22, No. 8. pp. 1067-1069.
@article{b30cee760e734a39bbd69149c9a65c39,
title = "Inhibition of warfarin anticoagulation associated with chelation therapy",
abstract = "Chelation therapy originally was administered exclusively to patients with heavy metal poisoning. Now some physicians are administering this therapy for numerous conditions, most commonly coronary heart disease. A 64-year-old man experienced impaired warfarin anticoagulation after undergoing chelation therapy. His international normalized ratio (INR) fell from 2.6 the day before to 1.6 the day after therapy was administered. Whether chelation therapy decreases the effectiveness of warfarin anticoagulation is uncertain. However, because of this potential interaction, clinicians should consider increased INR monitoring in patients undergoing chelation therapy.",
author = "Grebe, {Heidi Braun} and Gregory, {Philip J.}",
year = "2002",
language = "English",
volume = "22",
pages = "1067--1069",
journal = "Pharmacotherapy",
issn = "0277-0008",
publisher = "Pharmacotherapy Publications Inc.",
number = "8",

}

TY - JOUR

T1 - Inhibition of warfarin anticoagulation associated with chelation therapy

AU - Grebe, Heidi Braun

AU - Gregory, Philip J.

PY - 2002

Y1 - 2002

N2 - Chelation therapy originally was administered exclusively to patients with heavy metal poisoning. Now some physicians are administering this therapy for numerous conditions, most commonly coronary heart disease. A 64-year-old man experienced impaired warfarin anticoagulation after undergoing chelation therapy. His international normalized ratio (INR) fell from 2.6 the day before to 1.6 the day after therapy was administered. Whether chelation therapy decreases the effectiveness of warfarin anticoagulation is uncertain. However, because of this potential interaction, clinicians should consider increased INR monitoring in patients undergoing chelation therapy.

AB - Chelation therapy originally was administered exclusively to patients with heavy metal poisoning. Now some physicians are administering this therapy for numerous conditions, most commonly coronary heart disease. A 64-year-old man experienced impaired warfarin anticoagulation after undergoing chelation therapy. His international normalized ratio (INR) fell from 2.6 the day before to 1.6 the day after therapy was administered. Whether chelation therapy decreases the effectiveness of warfarin anticoagulation is uncertain. However, because of this potential interaction, clinicians should consider increased INR monitoring in patients undergoing chelation therapy.

UR - http://www.scopus.com/inward/record.url?scp=0036021230&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0036021230&partnerID=8YFLogxK

M3 - Article

VL - 22

SP - 1067

EP - 1069

JO - Pharmacotherapy

JF - Pharmacotherapy

SN - 0277-0008

IS - 8

ER -